Marijuana Edibles are a growing concern for parents. They are skillfully produced and packaged to mimic popular treats and other sweets. These products can now be purchased legally in four states.
“Flask on the fly”
“Flask on the Fly” products such as Pocket Shot are portable spirits that can be small enough to be concealed from view in home and schools. When obtained by underaged users, these “shot in a pouch” can easily fit in the pocket. Use of these products increases greatly during high school proms or where teens congregate.
“Hubby” Bars are medical marijuana edible chocolate bars. They come in several flavors such as milk chocolate, dark chocolate, white chocolate, peanut butter chocolate). Each bar has 6 segmented pieces and each piece can be very potent. Even half a piece can alter normal behavior.
What are “Dabs?” To put it simply, Dabs are various forms of high grade hash, usually made with a process involving butane. Dabs is a fairly new phenomenon that has taken over the Western United States and is moving eastward at a rapid pace.
Dabbing is a new way of ingesting cannabis that involves highly concentrated preparations.
Dabs are popular because they often contain high doses of THC (70-90%) which is much more than the typical cannabis flower. They are sometimes called butane honey oil, budder, shatter or wax.
The preferred method of using Dabs is being smoked using a water pipe (bong) or vaporizer pen.
Electronic Cigarettes – Nicotine delivery system that vaporizes nicotine oil. E Cigs were first introduced in 2007. Originally they were sold as safe alternative to smoking cigarettes and a way to stop smoking. Little research has been done on the dangers of using these products, but preliminarily studies indicate the nicotine oil used in these products reduces lung function by clogging the alveoli tissue responsible for oxygen-carbon dioxide exchange.
Teens drink hand sanitizer to get buzzed. Sanitizers contain 60% ethyl alcohol which is equivalent to 120 proof liquor. A typical 240 ml container of hand sanitizer gel contains comparable alcohol to 5 shots of hard liquor. Teenagers use makeshift distilleries, using salt to separate the alcohol from the sanitizer to come up with a potent drink.
Recent trends include mixing hand sanitizer with Listerine to make a strong minty cocktail, mixing the gel with salt to separate the alcohol from the gel and distilling the alcohol from hand sanitizer. This cocktail is called “hand sanitripping.”
Should parents buy hand sanitizer, experts say they should purchase the foam version rather than the gel type because it is harder to extract the alcohol from the foam and teenagers may be less likely to drink it.
A new drink has become popular mixing prescription-strength cough syrup containing codeine and promethazine mixed with soda. These drinks aften referred as “Syrup,” “Purple Dank,” “Sizzurp,” and “Lean.” Codeine is an opioid that can produce relaxation and euphoria when consumed in sufficient doses. Promethazine is an antihistamine that also acts as a sedative. Users may also flavor the mixture with the addition of hard candies.
A high risk of overdose including death is cause by the codeine and other opioids present in the drinks. Adding alcohol greatly increases this risk.
Synthetic cannabis or “fake marijuana” or “fake weed” usage rise among teens. This type of “marijuana” are designed to simulate high similar to THC. These synthetic marijuana as sold as “K2” or “Spice” and often marketed as a legal alaternative to the real stuff.
Different symptoms are reported when users smoke the faux weed. Agitation, nausea, vomiting, rapid heartbeat, elevated blood presure, hallucinations, tremo, seisures or non-responsiveness are often associated with these type of drug use.
A study found that people using this type of pleasure inducement were between the ages of 17 and 29 years of age.
“Vodka Eyeballing” sounds like what it is- ingesting vodka through the eyesockets. This trend is propular primarily in high schools and college aged students. Alcohol is absorbed through mucus membranes in the eyes and eventually reaches the brain to create a buzz effect. Many posted videos on the internet via YouTube. The alcohol scars the cornea which then leads to temporary or permanent vision blindness.
Exactly what are BATH SALTS? We’ve been hearing a lot about the use of “bath salts” in the news lately.
Bath Salts – Synthetic Stimulants
The nonmedical use and abuse of prescription and over-the-counter drugs to get high is a serious and
Ecstasy Bracelets – “Candy Kisses”
Ravers often wear bright accessories like bracelets, necklaces, and earrings made of either plastic beads or pill-shaped sugar candies. MDMA users sometimes use these accessories to disguise their drugs, stringing MDMA tablets mixed with the candies. Many ravers chew on baby pacifiers or lollipops to offset the effects of involuntary teeth grinding caused by MDMA. Pacifiers are worn around the user’s neck, often on plastic beaded necklaces. A raver shows off her “candy,” or plastic bracelets. One reads “MDMA,” the acronym for the drug Ecstasy.
Many people bring various items to rave events to enhance the effects of MDMA. Ravers use bright chemical lights and flashing lights to heighten the hallucinogenic properties of MDMA and the visual distortions brought on by its use. Chemical glow sticks, bracelets, and necklaces are commonly worn at raves and waved in the eyes of MDMA users for visual stimulus. Ravers often insert flashing red lights in their belly buttons (held in place with a mild adhesive) and pin blinking lights in the shape of hearts, stars, and animals to their clothing to provide additional visual stimulation to MDMA users. Ravers that use MDMA often wear painter’s masks with menthol vapor rub applied to the inside of the mask. MDMA users believe that by inhaling the menthol fumes, they are enhancing the effects of the drug. They may be adding to their risk of hyperthermia, however, because the fumes cause eyes and nasal passages to dry out.
Street Drug Trends courtesy of https://www.usdoj.gov/
What is Meth?
Studies have shown that meth causes more damage to the brain than alcohol, heroin, or cocaine. Children must be educated to not accept any candy-looking substance that looks like flavored meth and to take any they may have to a trusted adult. Because flavored meth looks like candy, officials fear children and teens may perceive the substance as less dangerous and less addictive than it actually is.
Street Drug Trends courtesy of 2-1-1 eline – .idahocareline.org
What is the Choking Game?
The Choking Game is a life threatening activity that is circulating through teen and pre-teen culture. They use their hands, arms, ropes, leashes, chains, ties or belts to cut off their oxygen. Kids get a “high” when the pressure is released and blood rushes back to the brain. The sensations received can become very addictive!
How Do Children Play This Game?
Children play the Choking Game by compressing the chest or squeezing the neck with hands or ligature devices such as ropes, cords or belts. This “game” temporarily starves the brain of oxygen so as to induce a short lived artificial high.
What Other Names Does It Have?
Who Plays The Game?
Why Do Children Participate?
What Are Signs My Child Is Playing?
Parents are also encouraged to watch for warning signs that indicate possible participation in this activity…
What are the results of ‘playing’?
Why Is THIS Game Different?
Parents and other adults may remember engaging in this activity or experimenting with hyperventilation as children… kids today are in more danger because: Children are using ligature devices AND they are playing the game alone
How Can I Talk To My Child?
Treat discussion of this like that of any other high-risk behavior, like smoking, alcohol and drugs. For example, when talking about drugs, you could say, “Some kids think they can ‘get high’ without using drugs or alcohol by hyperventilating or putting pressure on their chest or neck. This can be just as dangerous and some kids have actually died doing it.”
If you suspect your child of participating in this activity, engage them in an immediate discussion regarding the life-threatening dangers and consequences. If you think children are playing this game or have any questions, contact the Collier County Sheriff’s Office Youth Relations Bureau at 239.793.9260 or your child’s Youth Relations Deputy assigned to their school.
Learning more and warning others on the dangers of the chocking game can save a child’s life. This is not a “game” to be taken lightly. Communication and education is essential in obtaining a healthy relationship with a parent and their child.
How Can I Learn More?
Guidance Channel Online:
Connect With Kids:
The Collier County Sheriff’s Office
Collier County Sheriff’s